Alert archive / Kentucky / Special Weather Statements in 2012

Special Weather Statement, NWS Louisville, KY

September 2, 2012Franklin County, Woodford County, Kentucky

NWS Louisville, KY issued this special weather statement at Sep 2, 2012, 5:13 PM EDT for Franklin County, Woodford County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2012, 5:13 PM EDT (21:13 UTC)
Expired
Sep 2, 2012, 5:40 PM EDT
In force
27 min
Issued by
NWS Louisville, KY

Counties Franklin County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 103 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WWUS83 KLMK 022113
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT SUN SEP 2 2012

KYZ033>036-039>041-047-022140-
ANDERSON KY-FAYETTE KY-FRANKLIN KY-HENRY KY-MERCER KY-SCOTT KY-SHELBY
KY-WOODFORD KY-
513 PM EDT SUN SEP 2 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 30 MPH WINDS...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF 
FRANKFORT TO FRANKFORT TO 6 MILES NORTHWEST OF VERSAILLES TO 6 MILES 
SOUTHEAST OF LAWRENCEBURG...AND MOVING NORTHEAST AT 20 MPH.

TORRENTIAL RAIN REDUCING VISIBILITIES ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  DUNBAR HIGH SCHOOL...
  FRANKFORT...
  VERSAILLES...
  LAWRENCEBURG...
  ORVILLE AND FALLIS...
  GEST AND SWALLOWFIELD...
  BONITA AND WOODLAKE...
  SWITZER AND WHITE SULPHUR...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 53 AND 69.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
59 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.


&&

LAT...LON 3846 8490 3844 8492 3842 8488 3838 8489
      3836 8485 3834 8478 3839 8467 3834 8465
      3823 8454 3798 8457 3800 8466 3793 8469
      3783 8494 3808 8491 3819 8503 3841 8511
      3847 8495
TIME...MOT...LOC 2111Z 243DEG 15KT 3837 8494 3824 8490
          3813 8479 3797 8483

$$

JBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:53 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 2, 3:53 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT SUN SEP 02 2012

.Short Term (Tonight - Monday Night)...
Issued at 350 PM EDT Sun Sep 2 2012

...Periodic Heavy Rain Showers and Storms through this Evening...

The remnant core of Isaac was over central Illinois into western
Indiana as of 19Z.  It will meander ESE into the Ohio Valley tonight
and then into the TN valley by Monday evening.  This afternoon
multiple heavy rain showers with shallow low level rotation were
moving ENE over south central KY as of 19Z spurred by a vort max
spinning around Isaac.  Although most convection/instability is
limited by low cloud cover that we've had in place for much of the
day, 20-30 kts of 0-3km flow and 15-20 kts of 0-1k flow seem to be
enough in creating shallow storms with low level rotation.  As the
current line of storms over central KY progresses ENE this evening,
expect some of the circulations to get a bit stronger/tighter with
some areas having some sfc instability due to a few breaks in the
cloud cover this afternoon.  Will need to monitor storms closely for
brief tornadoes and damaging winds.  Tor Watch #608 has been issued
through 3Z.

After 2Z tonight, convection should decrease in intensity and
coverage through at least 6Z.  The 12Z NAM indicates the low level
jet will get going again after 6Z with an upswing in convective
coverage and intensity again in the 6Z to 12Z time frame east of
I-65.  Looks like moderate showers with embedded thunder will be the
rule with PWATS near 2.3 inches.  Will need to watch for possible
localized flooding issues although rains so far for this event have
been soaking nicely into the ground at a steady pace.  Minor ponding
of water on roadways may be the biggest threat from storms late
tonight/Mon morning.

For the rest of Monday and Monday night, lingering showers will hang
around for much of the day on Monday with convection tapering off
Monday night as Isaac weakens and sinks south.

Temperatures should reach the upper 70s to mid 80s for highs Monday
with lows in the lower 70s tonight and Monday night.

.Long Term (Tuesday - Sunday)...
Issued at 323 PM EDT Sun Sep 2 2012

The pesky remnants of Isaac should continue to be in the process of
moving eastward out of the region at the beginning of the forecast
period.  Some shower and thunderstorm activity may persist across
the region on Tuesday with the highest chances in the east closer to
upper level trough.  Drier conditions are expected by Tuesday night
but this will be short lived as another upper trough axis and
associated surface cold front will push toward the region on
Wednesday.  The model trends are a little faster with this system,
so precipitation chances only may linger throughout the day on
Wednesday with drier conditions on tap for Wednesday night.

With the upper trough and front to our east by Thursday, high
pressure will build into the region resulting in a quiet weather
day.  Active weather is forecast to return to the region late Friday
and into Saturday as a significant trough develops to our west and
swings into the region.  There are significant differences in the
model solutions as the 02/12Z Euro solution actually closes off the
low and results in a large 500 hPa gyre stalling out across the
middle Ohio Valley.  The GFS is showing its progressive bias in
developing the cutoff further east across US eastern seaboard.
Given this bias, feel that the Euro solution is probably more
correct and has similar continuity from its previous run.  Should
this scenario pan out, it looks to be a cool and damp weekend across
the Ohio Valley.

Temperatures in the Tuesday through Thursday period look to warm
into the mid-upper 80s with overnight lows in the upper 60s.  Cooler
conditions are expected Friday-Sunday with highs in the mid-upper
70s in the north with upper 70s generally in the south.  Overnight
lows will remain in the 60s.

&&

.Aviation (18Z TAF issuance)...
Issued at 120 PM EDT Sun Sep 2 2012

The remnant core of Isaac was over Illinois early this afternoon.
It is progged to slowly wobble ESE into the Ohio Valley tonight and
then to the TN Valley later in the day Monday.  Rounds of showers
with some embedded t-storms will continue to be possible through
this TAF period courtesy of Isaac.

SDF/BWG...These TAF sites are seeing their last significant rainfall
from this weather system this afternoon.  Light to moderate rains
will continue through the evening hours before tapering to scattered
showers.  Some isld t-storms may be possible especially near BWG
this afternoon but not likely.  Still will mention VCTS which agrees
with the CCFP. IFR conditions will be possible periodically in
heavier convection throughout the afternoon. The bigger concern will
be lower flight conditions throughout the afternoon mainly due to
low cigs.  As the core of Isaac draws closer, flight conditions will
continue to decline to at least IFR conditions for tonight.  LIFR
isn't out of the realm of possibilities according to NAM BUFKIT
soundings.  Will mention SCT003 at the TAF sites for now and
possibly lower cigs in coming TAF periods.  However, conditions
should start to improve by mid to late morning tomorrow.

LEX...The NAM suggests a decent vort max spinning around Isaac will
cause t-storms near LEX later this afternoon (after 21Z).  Therefore
will include a tempo group for t-storms with IFR conditions.  Gusty
winds may also be possible in any t-storm that hits LEX but not
likely.  Flight conditions will continue to deteriorate through the
evening hours dropping to predominant IFR conditions mainly due to
low cigs.  Overnight, the NAM suggests a LLJ spinning around Isaac
will create some marginal LLWS and a second round of showers from
about 9Z through sunrise.  LIFR cigs may be possible around sunrise
as well although will remain conservative with this TAF period.  By
mid to late morning, convection should become more scattered in
nature with flight conditions improving.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......AMS
Long Term........MJ
Aviation.........AMS
Hazardous weather outlook, Sep 2, 4:35 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 PM EDT SUN SEP 2 2012

INZ076>079-083-084-089>092-KYZ023>034-038-061-062-070>072-032345-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-BUTLER KY-
EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...MORGANTOWN...
BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN
435 PM EDT SUN SEP 2 2012 /335 PM CDT SUN SEP 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND WEST CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THE REMNANTS OF ISAAC WILL MOVE INTO THE WABASH VALLEY BY THIS
EVENING...THEN WOBBLE INTO THE OHIO VALLEY ON MONDAY. BANDS OF
PERIODIC HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL
GRADUALLY SLIDE ACROSS THE REGION TONIGHT AHEAD OF THIS SYSTEM.
THE MAIN THREAT WILL BE BRIEF HEAVY RAINFALL WHICH MAY CREATE PONDING
OF WATER ON ROADWAYS. USE CAUTION IF TRAVELING ON THIS HOLIDAY
WEEKEND. SLOW DOWN WHEN A SHOWER OR STORM IS ENCOUNTERED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE REMNANTS OF ISAAC WILL SLOWLY WEAKEN OVERHEAD ON MONDAY.
PERIODIC MODERATE RAIN SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR
OVER CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THROUGH TUESDAY.
THE RAIN WILL LIKELY OCCUR IN BANDS WITHIN WHICH CONVECTIVE CELLS
MAY PRODUCE HIGH RAINFALL RATES. ONCE AGAIN...THIS COULD CAUSE
LOCALIZED FLOODING. STORM TOTAL RAINFALL AMOUNTS THROUGH TUESDAY
OF 1 TO 3 INCHES ARE PROBABLE OVER SOUTH-CENTRAL INDIANA...WITH 1
TO 2 INCHES OVER CENTRAL KENTUCKY.

A COLD FRONT WILL SWING THROUGH THE OHIO VALLEY WEDNESDAY INTO
WEDNESDAY NIGHT...WHICH WILL PROVIDE ANOTHER CHANCE OF ISOLATED TO
SCATTERED THUNDERSTORMS.

YET ANOTHER CHANCE OF THUNDERSTORMS WILL BE POSSIBLE FRIDAY
THROUGH SUNDAY AS A COLD FRONT ENTERS THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING.
COCORAHS OBSERVERS ARE ASKED TO SEND IN THEIR REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ035>037-039>043-045>049-053>057-063>067-073>078-081-082-032345-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
435 PM EDT SUN SEP 2 2012 /335 PM CDT SUN SEP 2 2012/

...TORNADO WATCH 608 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND EAST CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THE REMNANTS OF ISAAC WILL MOVE INTO THE WABASH VALLEY BY THIS
EVENING...THEN WOBBLE INTO THE OHIO VALLEY ON MONDAY. BANDS OF
PERIODIC HEAVY RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL
CONTINUE ACROSS THE AREA THIS EVENING. A FEW OF THESE STORMS MAY
CONTAIN A BRIEF SPIN UP TORNADO OR DAMAGING WINDS...THUS A TORNADO
WATCH IS IN EFFECT THROUGH THIS EVENING. IN ADDITION HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS OR MINOR
FLOODING.  USE CAUTION IF TRAVELING ON THIS HOLIDAY WEEKEND. SLOW
DOWN WHEN A SHOWER OR STORM IS ENCOUNTERED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE REMNANTS OF ISAAC WILL SLOWLY WEAKEN OVERHEAD ON MONDAY.
PERIODIC MODERATE RAIN SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR
OVER CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THROUGH TUESDAY.
THE RAIN WILL LIKELY OCCUR IN BANDS WITHIN WHICH CONVECTIVE CELLS
MAY PRODUCE HIGH RAINFALL RATES. ONCE AGAIN...THIS COULD CAUSE
LOCALIZED FLOODING. STORM TOTAL RAINFALL AMOUNTS THROUGH TUESDAY
OF 1 TO 3 INCHES ARE PROBABLE OVER SOUTH-CENTRAL INDIANA...WITH 1
TO 2 INCHES OVER CENTRAL KENTUCKY.

A COLD FRONT WILL SWING THROUGH THE OHIO VALLEY WEDNESDAY INTO
WEDNESDAY NIGHT...WHICH WILL PROVIDE ANOTHER CHANCE OF ISOLATED TO
SCATTERED THUNDERSTORMS.

YET ANOTHER CHANCE OF THUNDERSTORMS WILL BE POSSIBLE FRIDAY
THROUGH SUNDAY AS A COLD FRONT ENTERS THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT STRONG WIND GUSTS...RAINFALL AMOUNTS
AND ANY FLOODING. COCORAHS OBSERVERS ARE ASKED TO SEND IN THEIR
REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

AMS/MJ

In the hours before

Special weather statement, Sep 2, 2:31 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT SUN SEP 2 2012

KYZ045-046-053-054-063>065-021915-
GREEN KY-HART KY-LARUE KY-MARION KY-NELSON KY-TAYLOR KY-WASHINGTON
KY-
231 PM EDT SUN SEP 2 2012

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...AND 45 MPH WINDS...

AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
BARDSTOWN TO 13 MILES SOUTH OF HODGENVILLE TO 8 MILES SOUTHWEST OF
MUNFORDVILLE...AND MOVING NORTHEAST AT 20 MPH.

TORRENTIAL RAIN REDUCING VISIBILITIES...AND STRONG GUSTY WINDS OF
AROUND 40 TO 45 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  HORSE CAVE AND MANTON...
  HINESDALE AND FORESTVILLE...
  BOTLAND AND WARDS...
  FREDERICKTOWN AND CROAKES...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 58 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3717 8606 3723 8606 3739 8585 3786 8539
      3786 8510 3738 8554 3715 8591
TIME...MOT...LOC 1830Z 222DEG 17KT 3769 8540 3741 8567
          3720 8599

AMS
Special weather statement, Sep 2, 2:37 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
137 PM CDT SUN SEP 2 2012

KYZ027-028-061>063-070>072-021920-
BUTLER KY-EDMONSON KY-GRAYSON KY-HARDIN KY-HART KY-LOGAN KY-SIMPSON
KY-WARREN KY-
137 PM CDT SUN SEP 2 2012

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...AND 45 MPH WINDS...

AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
BROWNSVILLE TO MEMPHIS JUNCTION TO 9 MILES NORTHWEST OF CROSS
PLAINS...AND MOVING NORTHEAST AT 25 MPH.

TORRENTIAL RAIN REDUCING VISIBILITIES...AND STRONG GUSTY WINDS OF
AROUND 40 TO 45 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  LINWOOD AND PONDEROSA...
  DUG HILL AND IBERIA...
  PEARMAN AND SNAP...
  BROAD FORD AND HILLTOP...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 81.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3665 8659 3665 8687 3746 8632 3753 8588
      3750 8588 3682 8633 3677 8641 3671 8641
      3664 8645 3665 8652 3663 8657
TIME...MOT...LOC 1837Z 247DEG 22KT 3732 8624 3698 8649
          3665 8676

AMS
Special weather statement, Sep 2, 3:22 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT SUN SEP 2 2012

KYZ038-039-045-046-054-021950-
ANDERSON KY-MARION KY-NELSON KY-SPENCER KY-WASHINGTON KY-
322 PM EDT SUN SEP 2 2012

...STRONG THUNDERSTORMS WITH HEAVY RAIN...POSSIBLE FUNNEL
CLOUDS...AND 40 MPH WINDS...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
BARDSTOWN TO 7 MILES NORTHWEST OF SPRINGFIELD TO 9 MILES SOUTH OF
BARDSTOWN TO 13 MILES WEST OF LEBANON...AND MOVING NORTHEAST AT 30
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THESE STORMS. IN
ADDITION SOME FUNNEL CLOUDS ARE POSSIBLE. FUNNEL CLOUDS CAN BECOME
BRIEF TORNADOS WITH LITTLE OR NO WARNING.

* THESE STORMS WILL ALSO IMPACT...
  BLOOMFIELD AND SAINT FRANCIS...
  NERINX AND LORETTO...
  GANDERTOWN AND WAKEFIELD...
  CHAPLIN AND BEARWALLOW...

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
25 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3752 8540 3752 8549 3754 8550 3756 8553
      3756 8555 3754 8555 3752 8557 3753 8558
      3759 8555 3770 8546 3801 8535 3802 8495
TIME...MOT...LOC 1921Z 217DEG 20KT 3786 8533 3777 8531
          3769 8541 3760 8548

RS
Special weather statement, Sep 2, 3:33 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 PM CDT SUN SEP 2 2012

KYZ072-073-022000-
ALLEN KY-SIMPSON KY-
233 PM CDT SUN SEP 2 2012

...STRONG THUNDERSTORMS WITH HEAVY RAIN...POSSIBLE FUNNEL
CLOUDS...AND 40 MPH WINDS...

AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO 8 MILES
EAST OF PORTLAND...AND MOVING NORTHEAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THESE STORMS. IN
ADDITION...FUNNEL CLOUDS ARE POSSIBLE OUT OF THESE STORMS. FUNNEL
CLOUDS CAN BECOME BRIEF TORNADOES...WITH LITTLE OR NO WARNING.

* THESE STORMS WILL ALSO IMPACT...
  SCOTTSVILLE...
  EUBANKS FORD AND HIGHLAND...
  CLARE AND MCELROY FORD...
  RED HILL AND POPE...
  WEST FORK AND BUTLERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8659 3685 8626 3672 8598 3663 8616
      3665 8652 3663 8657
TIME...MOT...LOC 1932Z 239DEG 30KT 3665 8648 3664 8642
          3662 8635

RS
Special weather statement, Sep 2, 3:51 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM EDT SUN SEP 2 2012

KYZ039-046-047-054-022020-
ANDERSON KY-MARION KY-MERCER KY-WASHINGTON KY-
351 PM EDT SUN SEP 2 2012

...STRONG THUNDERSTORMS WITH HEAVY RAIN...POSSIBLE FUNNEL
CLOUDS...AND 40 MPH WINDS...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
SPRINGFIELD TO 8 MILES NORTH OF SPRINGFIELD TO LEBANON...AND MOVING
NORTHEAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. IN
ADDITION...FUNNEL CLOUDS ARE POSSIBLE OUT OF THESE STORMS. FUNNEL
CLOUDS CAN BECOME BRIEF TORNADOES...WITH LITTLE OR NO WARNING.

* THESE STORMS WILL ALSO IMPACT...
  SPRINGFIELD...
  LEBANON...
  LAWRENCEBURG...
  JOHNSONVILLE AND FAIRVIEW...
  KLONDYKE AND JIMTOWN...
  RINELTOWN AND SIMSTOWN...
  ANDERSON CITY AND BIRDIE...

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
42 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3769 8503 3749 8519 3744 8530 3747 8534
      3747 8538 3757 8537 3775 8523 3786 8520
      3790 8520 3789 8519 3789 8515 3794 8516
      3811 8496 3811 8494 3804 8485
TIME...MOT...LOC 1951Z 222DEG 25KT 3788 8516 3782 8515
          3764 8529 3756 8529

RS
Special weather statement, Sep 2, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT SUN SEP 2 2012

KYZ033>036-039>041-047-022140-
ANDERSON KY-FAYETTE KY-FRANKLIN KY-HENRY KY-MERCER KY-SCOTT KY-SHELBY
KY-WOODFORD KY-
513 PM EDT SUN SEP 2 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 30 MPH WINDS...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
FRANKFORT TO FRANKFORT TO 6 MILES NORTHWEST OF VERSAILLES TO 6 MILES
SOUTHEAST OF LAWRENCEBURG...AND MOVING NORTHEAST AT 20 MPH.

TORRENTIAL RAIN REDUCING VISIBILITIES ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  DUNBAR HIGH SCHOOL...
  FRANKFORT...
  VERSAILLES...
  LAWRENCEBURG...
  ORVILLE AND FALLIS...
  GEST AND SWALLOWFIELD...
  BONITA AND WOODLAKE...
  SWITZER AND WHITE SULPHUR...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 53 AND 69.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
59 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3846 8490 3844 8492 3842 8488 3838 8489
      3836 8485 3834 8478 3839 8467 3834 8465
      3823 8454 3798 8457 3800 8466 3793 8469
      3783 8494 3808 8491 3819 8503 3841 8511
      3847 8495
TIME...MOT...LOC 2111Z 243DEG 15KT 3837 8494 3824 8490
          3813 8479 3797 8483

JBS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 1:52 PM EDTSpecial Weather StatementLMKHart43 min
Sep 2, 1:55 PM EDTSpecial Weather StatementLMKLogan, Warren45 min
Sep 2, 2:31 PM EDTSpecial Weather StatementLMKHart, Larue44 min
Sep 2, 2:37 PM EDTSpecial Weather StatementLMKEdmonson, Simpson, Warren43 min
Sep 2, 2:50 PM EDTTornado WarningLMKGreen, Larue, Marion, Nelson, Taylor30 min
Sep 2, 3:22 PM EDTSpecial Weather StatementLMKAnderson28 min
Sep 2, 3:33 PM EDTSpecial Weather StatementLMKAllen27 min
Sep 2, 3:51 PM EDTSpecial Weather StatementLMKAnderson, Marion, Washington29 min
Sep 2, 5:18 PM EDTSpecial Weather StatementLMKAdair, Casey, Clinton, Cumberland, Lincoln, Monroe and 2 more57 min
Sep 2, 5:31 PM EDTAreal Flood AdvisoryLMKGreen, Larue, Marion, Nelson3 hr
Sep 2, 5:44 PM EDTSpecial Weather StatementLMKScott, Woodford41 min
Sep 2, 6:27 PM EDTSpecial Weather StatementLMKBoyle, Clinton, Cumberland, Garrard, Lincoln, Russell23 min
Sep 2, 6:55 PM EDTSpecial Weather StatementLMKGarrard, Jessamine, Mercer, Woodford25 min

Nearby

Special Weather Statements in Kentucky, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.